Sometimes, an infection may cause you
pain and discomfort. Although
antibiotics will help to clear your infection, they will rarely provide you with any
pain relief. You may therefore want to take some kind of painkilling medication (
analgesic) to help relieve your symptoms.
Paracetamol is one of the safest painkillers, and rarely causes side effects. It is safe to use acetaminophen at the same time as taking
antibiotics. Taking the two medicines at the same time should not cause any problems.
However, you must make sure that you carefully follow the dosage instructions provided by the manufacturer for both your
antibiotics and the acetaminophen. If you're still in significant
pain after taking acetaminophen, contact your doctor.
antibiotic which is an exception to this rule is isoniazid. This
antibiotic is used to treat tuberculosis (an infection which primarily affects the
lungs). A small number of reports suggest that taking this
antibiotic with acetaminophen may increase the risk of
liver damage. You should always consult your doctor before taking acetaminophen with this
antibiotic. Children should never be given acetaminophen while being treated with isoniazid.
Children who are under 16 years of age should not take aspirin.
NOTICE: The information provided on this site is not a substitute for professional medical advice,
diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your
physician or other qualified health provider because of something you have read on Wellsphere.
If you have a medical emergency, call your doctor or 911 immediately.